Alert archive / Maine / Gale Warnings in 2016
Gale Warning 36, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Dec 23, 2016, 2:31 PM EST. It took effect at Dec 24, 2016, 3:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 2:31 PM EST (19:31 UTC)
- In effect from
- Dec 24, 2016, 3:00 AM EST
- Expired
- Dec 24, 2016, 3:00 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
483 WHUS71 KCAR 231931 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 231 PM EST FRI DEC 23 2016 ANZ050-051-240345- /O.NEW.KCAR.GL.W.0036.161224T0800Z-161224T2200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 231 PM EST FRI DEC 23 2016 ...GALE WARNING IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-240345- /O.NEW.KCAR.SC.Y.0100.161224T0800Z-161224T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 231 PM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
291 WHUS71 KCAR 232341 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 641 PM EST FRI DEC 23 2016 ANZ050-051-240745- /O.CON.KCAR.GL.W.0036.161224T0800Z-161224T2200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 641 PM EST FRI DEC 23 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-240745- /O.CON.KCAR.SC.Y.0100.161224T0800Z-161224T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 641 PM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
263 WHUS71 KCAR 240230 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 930 PM EST FRI DEC 23 2016 ANZ050-051-241030- /O.CON.KCAR.GL.W.0036.161224T0800Z-161224T2200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 930 PM EST FRI DEC 23 2016 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-241030- /O.CON.KCAR.SC.Y.0100.161224T0800Z-161224T2200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 930 PM EST FRI DEC 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
333 WHUS71 KCAR 240800 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 300 AM EST SAT DEC 24 2016 ANZ050-051-241600- /O.CAN.KCAR.GL.W.0036.000000T0000Z-161224T2200Z/ /O.NEW.KCAR.GL.W.0037.161224T1500Z-161225T0000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 300 AM EST SAT DEC 24 2016 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-241600- /O.UPG.KCAR.SC.Y.0100.000000T0000Z-161224T2200Z/ /O.NEW.KCAR.GL.W.0037.161224T1500Z-161225T0000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 300 AM EST SAT DEC 24 2016 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Dec 23, 11:44 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 23, 11:44 AM EST, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1144 AM EST Fri Dec 23 2016 .SYNOPSIS... High pressure is expected to build across the area on today. A cold front will cross the area Saturday and strong high pressure will build toward the region from the northwest Sunday. && .NEAR TERM /THROUGH TONIGHT/... Update 1140 am: Low pressure will continue to move east of the Gulf of Maine today. Meanwhile...a weak area of low pressure will track east across Quebec and remain well to our north. Latest satellite imagery and surface observations showed some mid level clouds moving east across northern most Maine this morning in association with weak warm advection aloft. Expect partly sunny skies across the north today with partly to mostly sunny skies downeast. High temperatures today will range from around 30 degrees across the far north and mid to upper 30s downeast. No major changes to going forecast this afternoon. We did drop the small craft advisory for the intra coastal zone and from schoodic to stonington. Partial clearing is expected later tonight as high pressure passes to the south of New England. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Upr lvl system currently located ovr the Four-Corners wl eject thru the Plains tda. Clds wl be on the increase Sat mrng in upglide on 290K lyr. Expect Sat pcpn wl be similar to yda as it wl lkly be a quick shot of snow acrs nrn and cntrl areas with rain pushing in as far north as the Upper Penobscot region with temps warming into the m/u 30s to arnd 40 along the coast. Wl be pressing it to see any accums of 1.5 inches drg the day, with most locations likely rmng under 1 inch in fast-mvg system. Initial sfc fnt mvs thru late Sat aftn, effectively shutting off pcpn. Arctic cdfnt then mvs thru CWA Sun mrng, with diurnal range for Sun expected to be arnd 3F acrs the north to arnd 5-7F in the south. Depending on timing of fnt, may see temps falling thru the day on Sunday acrs the north. Expect sunny skies on Christmas day with gusty nw winds on the order of 25-30 MPH in the aftn, stronger acrs the higher terrain. Skies wl be moclr Sun ngt with winds decoupling under sfc high building in. This wl allow for excellent radn'l cooling and with snow cvr up north expect that temps wl once again drop blo 0F. Hv undercut Superblend for mins Mon morning by about 3-5 degrees acrs nrn zones. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Upr low traversing thru the nrn Plains Sun/Sun night wl begin to open up and lift out into ern Canada. Pcpn wl mv into the CWA Mon aftn as it does so. Once again, system wl be a quick-mover and temps wl rise Mon night on srly flow. Most areas wl start as snow Monday and as warm air mvs in ovrngt may see snow mix with and eventually chg to rain in srn sxns. H5 trof clear CWA Tue mrng with wrap-arnd snow showers possible drg the day in nw flow. High pressure builds in Wed aftn with lows lkly dropping blo 0F once again on Thur mrng. Med range guidance indicating next system to mv in twd the end of the week but differ on the details. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR through tonight. SHORT TERM: Expect VFR conditions early Sat morning before system moves in from the west. MVFR and ocnl IFR expected late Sat morning with snow northern terminals and -rasn at BGR and BHB. Restrictions will slowly rise Sat night, with exception of possible stratocu at northern terminals. VFR then expected Sun under high pressure, persisting into Monday afternoon. MVFR/IFR then expected Mon night into Tue morning in snow north and -rasn south. Conditions slowly improve Tue afternoon. && .MARINE... NEAR TERM: Winds/seas will remain below small craft advisory levels the rest of the afternoon. Will likely need to re-issue for late tonight though Saturday with the next update. SHORT TERM: Seas increase above 5 feet Sat morning in swrly swell. Cold front crosses waters Sat afternoon with gales possible in its wake. SCA levels then persist through the weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/Mignone Short Term...Farrar Long Term...Farrar Aviation...Duda/Mignone/Farrar Marine...Duda/Mignone/Farrar
Hazardous weather outlook, Dec 23, 2:34 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 234 AM EST FRI DEC 23 2016 MEZ001>006-010-011-015>017-029>032-240745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 234 AM EST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-240745- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 234 AM EST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 23, 12:31 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1231 PM EST FRI DEC 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 3 E MADAWASKA 47.35N 68.28W
12/23/2016 M1.2 INCH AROOSTOOK ME COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 SE COOPER 44.95N 67.44W
12/23/2016 M1.0 INCH WASHINGTON ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 4 ESE OLD TOWN 44.94N 68.66W
12/23/2016 M1.0 INCH PENOBSCOT ME COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW LINCOLN 45.37N 68.51W
12/23/2016 M2.0 INCH PENOBSCOT ME COOP/RIVER
0700 AM SNOW DOVER-FOXCROFT - COOP 45.18N 69.25W
12/23/2016 M1.0 INCH PISCATAQUIS ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW FORT KENT - COOP 47.24N 68.61W
12/23/2016 M1.0 INCH AROOSTOOK ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0735 AM SNOW VAN BUREN - COOP 47.17N 67.93W
12/23/2016 M1.0 INCH AROOSTOOK ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0739 AM SNOW LEVANT 44.87N 68.93W
12/23/2016 M1.0 INCH PENOBSCOT ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW 1 ESE MARIAVILLE 44.72N 68.39W
12/23/2016 M1.0 INCH HANCOCK ME COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER CAR1601840
EVENT NUMBER CAR1601841
EVENT NUMBER CAR1601842
EVENT NUMBER CAR1601843
EVENT NUMBER CAR1601844
EVENT NUMBER CAR1601845
EVENT NUMBER CAR1601846
EVENT NUMBER CAR1601847
EVENT NUMBER CAR1601848
TRFThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:31 PM EST | Small Craft Advisory | CAR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.